# SDR JIKA2016082901

- Difficulty date: August 29, 2016
- Submitted: September 2, 2016
- Operation: Air carrier
- Aircraft: N35336
- Make and model: Piper PA-31-350
- Aircraft serial: 317952189
- Aircraft time: 20,302 hours, 25,651 cycles
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Part number: B002861
- Part serial: AR14586
- Condition: Shorted
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON CLIMB OUT, THE PILOT REPORTED THAT THE LT ALTERNATOR AMPS WENT TO ZERO AND THE RT ALTERNATOR ILLUMINATED.  THE PILOT RESET AND THE RT ALTERNATOR THE AMP INDICATION WENT TO 70 AMPS AND FAILED AGAIN.  THEN THE LT ALTERNATOR ILLUMINATED AS BOTH ALTERNATORS WENT OFF LINE.  THE PILOT THEN WAS ABLE TO RESET RT ALTERNATOR AND IT REMAINED ON LINE.  THE LT ALTERNATOR WOULD NOT RESET.  THE PILOT DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE AND LANDED WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOOTING DETERMINED THAT THE LT VOLTAGE REGULATOR WAS THE SOURCE OF THE FAULT.  R & R THE LT VOLTAGE REGULATOR, PN B-00286-1, SN AR-14586.  ADJUSTED UNIT VOLTAGE PARALLELED TO RT VOLTAGE REGULATOR.  GROUND RUN OPS CHECK WAS NORMAL.
